Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 43, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 28, 2007, 3:33 PM MDT for El Paso County, Colorado. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2007, 3:33 PM MDT (21:33 UTC)
- Expired
- May 28, 2007, 4:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 50 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:10 PM MDT | HAIL 0.75 | 3 Se Yoder, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 282134 SVRPUB COC041-282230- /O.NEW.KPUB.SV.W.0043.070528T2133Z-070528T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 333 PM MDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 430 PM MDT... * AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 3 MILES NORTHWEST OF YODER...OR 26 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... YODER. RURAL AREAS OF EASTERN EL PASO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3912 10458 3853 10466 3853 10406 3911 10406 $$
4 follow-up statements
000 WWUS55 KPUB 282150 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT MON MAY 28 2007 COC041-282230- /O.CON.KPUB.SV.W.0043.000000T0000Z-070528T2230Z/ EL PASO CO- 350 PM MDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR EASTERN EL PASO COUNTY... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR YODER...OR 30 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... YODER. TRUCKTON. RUSH. LAT...LON 3912 10458 3853 10466 3853 10406 3911 10406 $$
000 WWUS55 KPUB 282158 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 358 PM MDT MON MAY 28 2007 COC041-282230- /O.CON.KPUB.SV.W.0043.000000T0000Z-070528T2230Z/ EL PASO CO- 358 PM MDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR EASTERN EL PASO COUNTY... AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR YODER...OR 30 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... YODER. TRUCKTON. RUSH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3912 10458 3853 10466 3853 10406 3911 10406 $$
000 WWUS55 KPUB 282221 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 421 PM MDT MON MAY 28 2007 COC041-282230- /O.CON.KPUB.SV.W.0043.000000T0000Z-070528T2230Z/ EL PASO CO- 421 PM MDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTHEASTERN EL PASO COUNTY... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR RUSH...OR 35 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 15 MPH. AT 410 PM THE PUBLIC SAW PENNY SIZE HAIL 3 MILES SOUTHEAST OF YODER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3911 10423 3871 10436 3872 10408 3911 10406 $$
000 WWUS55 KPUB 282233 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 432 PM MDT MON MAY 28 2007 COC041-282242- /O.EXP.KPUB.SV.W.0043.000000T0000Z-070528T2230Z/ EL PASO CO- 432 PM MDT MON MAY 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY EXPIRED AT 430 PM MDT... ISOLATED STRONG STORMS WILL EXIT EL PASO COUNTY NEAR RUSH BEFORE 445 PM...AND CONTINUE SOUTH AND EAST OF TRUCKTON THROUGH 5 PM. LAT...LON 3911 10423 3871 10436 3872 10408 3911 10406 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:02 PM MDT, 31 minutes earlier.
Area forecast discussion, May 28, 3:02 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 302 PM MDT MON MAY 28 2007 .SHORT TERM... (TONIGHT AND TUESDAY) CURRENTLY ISOLATED THUNDERSTORMS FORMING ON/NEAR TERRAIN THEN ROLLING TO THE EAST. MOST APPEAR TO BE SMALL HAILERS BUT POTENTIAL CONTINUES FOR A FEW WITH LARGER HAILS STONES. KEPT MENTION OF SVR ALONG I-25 CORRIDOR INTO THE EVENING. SHEAR IS PRETTY MINIMAL BUT PLENTY OF CAPE AND WITH UPSLOPE WINDS SHOULD SUPPORT ISOLATED SVR. BEST CAPE IS JUST EAST OF THE I-25 CORRIDOR SO STORMS ROLLING OFF TERRAIN WILL NEED TO BE WATCHED CLOSELY. UPPER LOW IN NORTHERN ROCKIES WILL MOVE EAST WITH WAVE CURRENTLY ON THE BACKSIDE DIGGING IT INTO NORTHERN COLORADO. THIS SENDS A COLD FRONT DOWN ACROSS THE REGION IS WHAT WPPEARS TO BE TWO SURGES. FIRST PUSHES TO CO/NM BORDER EARLY TUESDAY THEN SECOND PUCSES ACROSS THE CWFA LATE IN THE DAY. THIS SHOULD SET THE SAGE FOR SOME STRONG THUNDERSTORMS OVER THE CWFA FORMING ALONG THE SECOND BOUNDARY. POTENTIAL FOR HEAVY RAIN WITH THIS SYSTEM ALONG WITH SOME SEVERE. RAISED HIGH TEMPS UP A TAD AND BROUGHT THEM IN AN HOUR OR TWO EARLIER THAN NORMAL DUE TO BOUNDARY PUSH IN THE AFTERNOOON. CLOUD COVER COULD BE A PROBLEM FOR HIGHER TEMPS BUT SHOULD HAVE GOOD SOUTHEAST FLOW AHEAD OF THE BOUNDARY. -FORTUNE- .LONG TERM... (TUESDAY NIGHT THROUGH NEXT MONDAY) WILL KEEP THIS QUITE SHORT AS MONITORING CONVECTIVE DEVELOPMENT THIS AFTERNOON. SPEAKING OF CONVECTIVE DEVELOPMENT...ACTIVE METEOROLOGICAL PATTERN SHAPING UP FROM LATER TUESDAY AFTERNOON INTO WEDNESDAY AS A COUPLE OF NORTHERLY SURGES IMPACT CWFA...ESPECIALLY EASTERN SECTIONS. INITIAL SURGE APPEARS TO GENERATE RATHER SIGNIFICANT ACTION FROM TUESDAY AFTERNOON UNTIL A FEW HOURS AFTER MIDNIGHT AND HAVE ADDED MENTION OF LOCALLY HEAVY RAINFALL THIS TIME-FRAME OVER EASTERN PORTIONS OF THE CWFA. ALSO...SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE FROM TUESDAY AFTERNOON INTO TUESDAY NIGHT OVER SOUTHEAST COLORADO. MADE SEVERAL OTHER CHANGES TO IMPENDING GRIDS/ZONES BUT WONT ADDRESS AT THIS TIME DUE TO CURRENT ACTIVE WEATHER. && .AVIATION... MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS OVER HIGH TERRAIN ROLLING EAST ACROSS THE I-25 CORRIDOR. SOME OF THESE COULD PRODUCE ONE HALF INCH OR LARGER HAIL ACROSS THE COS APPROACH/DEPARTURE ZONES. EXPECT STORMS TO CONTINUE ATLEAST SCATTERED COVERAGE THROUGH ABOUT 03Z THEN TAPER OFF. NEXT CHALLENGE WILL BE ON TUESDAY WITH STRONG COLD FRONT PROVIDING A VARIETY OF WEATHER PROBLEMS AFTER 18Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 28, 6:47 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT MON MAY 28 2007 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST COLORADO PLAINS. THE MAIN THREAT FROM STORMS WILL BE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE ADDITIONAL HAZARDS WITH ANY STORMS THAT DEVELOP TODAY. ACROSS THE MOUNTAINS AND HIGH VALLEYS...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION...EACH DAY INTO NEXT WEEKEND. A COLD FRONT DROPPING DOWN ACROSS THE EASTERN PLAINS TUESDAY...WILL PRODUCE MORE WIDESPREAD STORM ACTIVITY TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM TODAY ACROSS THE SOUTHEAST COLORADO PLAINS.
In the hours before
Local storm report, May 28, 2:49 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 N PENROSE 38.44N 105.01W
05/28/2007 M0.88 INCH FREMONT CO TRAINED SPOTTER
0248 PM HAIL 1 WNW PENROSE 38.44N 105.03W
05/28/2007 M0.88 INCH FREMONT CO TRAINED SPOTTER
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:03 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
| May 28, 2:31 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 59 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.